Results 1 to 9 of 9

Thread: Plaquenil at 5 months

  1. #1
    Join Date
    Dec 2012
    Location
    Michigan
    Posts
    46
    Thanks
    22
    Thanked 12 Times in 9 Posts

    Default Plaquenil at 5 months

    So I have been taking plaquenil (generic form) for 5 months now. It seemed like I noticed an improvement in joint pain and a chronic rash I have on my forehead. I have not seen any change in the nausea, malaise, or lightheaded feelings I have. Do I need to wait longer or is it possible I need something else to address these symptoms? My illness started with these symptoms so I know it is not caused by the medecine. Does lupus evolve in a way that some symptoms leave and others emerge? I could handle everything better if the nausea and lightheadedness would lift. 😕

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,913
    Blog Entries
    1
    Thanks
    1,393
    Thanked 1,617 Times in 1,107 Posts

    Default

    my rhuemy has advised me that there is quite a bit of difference, with the generic form of plaquenil.
    he knows i take generic where possible, to save costs.

    he has advised me to pay the extra..... and stay with the brand named product.

    also you may have to add other medications to help ease these effects.
    please speak to your doctor about this.

  3. The Following User Says Thank You to steve.b For This Useful Post:

    Nicole (12-05-2012)

  4. #3
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    Also, nausea and lightheadedness can be caused by Meniere's disease, which is not uncommon in people who have lupus or other autoimmune diseases... maybe something to ask about.

    At 5 months on Plaquenil I was really just starting to feel better - things continued to improve after that, so yeah - it might get better as more time passes. Or you may need something else - definitely talk to your doc.

  5. The Following User Says Thank You to SleepyInSeattle For This Useful Post:

    Nicole (12-05-2012)

  6. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I was told by my doctor that this is one of the few meds that there is no difference between generic and brand name. I wonder if ours is different in the states or if the doc that told me that was an idiot (ok, he was but I meant on this topic).

    for many of us, although the plaquenil helps greatly it isn't enough. It hits full strength in your system between 4-6 months so if there are still issues you will want to talk to your doctor about about the next step. With Lupus there is an ebb and flow to the disease. Things change and meds must change with them.
    Last edited by tgal; 12-06-2012 at 09:31 AM.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  7. The Following User Says Thank You to tgal For This Useful Post:

    Nicole (12-06-2012)

  8. #5
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Nicole, I've been on plaq for four months now, three continuous after re-starting from an adverse reaction to another med (thankfully it wasn't the plaq). My mouth sores and skin reactions had subsided, but now are coming back, though my blisters aren't as big as they used to be. The doc started me back up on low-dose pred, and we just bumped that up to 10 a day, and that seems to be helping get those things back under control. However, I still do the dizzy, and it varies with other symptoms...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  9. The Following User Says Thank You to jmail For This Useful Post:

    Nicole (12-07-2012)

  10. #6
    Join Date
    Dec 2012
    Posts
    7
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    i have been on plaquenil since yesterday and i have had some side effects such as bad muscle aches, nausea and dizziness plus no energy..did this happen to u at first..i know it said could cause GI upset for a couple weeks..let me know how u felt..thanks so much.

  11. #7
    Join Date
    Dec 2012
    Posts
    7
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    did she tell u what the difference was? im just curious..i started it yesterday and have generic.

  12. #8
    Join Date
    Dec 2012
    Location
    Michigan
    Posts
    46
    Thanks
    22
    Thanked 12 Times in 9 Posts

    Default

    Quote Originally Posted by rnwithlupus View Post
    i have been on plaquenil since yesterday and i have had some side effects such as bad muscle aches, nausea and dizziness plus no energy..did this happen to u at first..i know it said could cause GI upset for a couple weeks..let me know how u felt..thanks so much.
    I am really sensitive to medication and I was nervous about starting plaquenil. I had been so sick for months though and I was determined to make it work. I started taking only 200 MG's/day like Dr. Wallace recommends in The Lupus Book. I had a lot of gastro problems and dizziness. The first two weeks were the worst. My body slowly adjusted over the next couple of weeks. Whenever I try to increase to 400 mg, I get dizzy spells, have headaches, and get a loud ringing in my ears. I just add an extra dose once or twice a week now. My rheumatologist is letting me find my own boundary with the medecine. I feel like plaquenil is my greatest hope at feeling better and I would rather start slow than not be able to take it at all. I do think you'll find that your side effects will get better. If they are unbearable then talk to your doctor about working up to your optimal dose a little more slowly.

  13. The Following User Says Thank You to Nicole For This Useful Post:

    steve.b (12-11-2012)

  14. #9
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    Someone on here has mentioned the height-to-dosage ratio for plaq, and I can't find any of the posts right now, but somwhere around 5ft-plus, a person should only do a 300 a day doseage, not 400. Maybe Mari knows where the posts are... Of course, doctor advice is the final word on dosing, since they're familiar with your symptoms.
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •